Economics at your fingertips  

Pairwise stable matching in large economies

Michael Greinecker () and Christopher Kah ()

Working Papers from Faculty of Economics and Statistics, University of Innsbruck

Abstract: We formulate a general model and stability notion for two-sided pairwise matching problems with individually insignificant agents. Matchings are formulated as joint distributions over the characteristics of the populations to be matched. These characteristics can be high-dimensional and need not be included in compact spaces. Stable matchings exist with and without transfers and stable matchings correspond exactly to limits of stable matchings for finite agent models. We can embed existing continuum matching models and stability notions with transferable utility as special cases of our model and stability notion. In contrast to finite agent matching models, stable matchings exist under a general class of externalities. This might pave the way for integrating matching problems in other economic models.

Keywords: Stable matching; economies in distributional form; large markets (search for similar items in EconPapers)
JEL-codes: C62 C71 C78 D47 (search for similar items in EconPapers)
New Economics Papers: this item is included in nep-des
Date: 2018-02
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this paper

More papers in Working Papers from Faculty of Economics and Statistics, University of Innsbruck Contact information at EDIRC.
Bibliographic data for series maintained by Janette Walde ().

Page updated 2019-10-10
Handle: RePEc:inn:wpaper:2018-02